Nebraska, 2006

Hail in Nebraska, August 5, 2006

August 5, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 5, 1:45 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 5, 1:45 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT AUG 5 2006

.DISCUSSION...
MAIN FOCUS THROUGH THE SHORT TERM WILL BE HOW WELL MODELS HANDLE
TIMING AND POSITION OF COLD FRONT PUSHING ACROSS THE NORTHERN PLAINS
THIS AFTERNOON.

AT 18Z COLD FRONT EXTENDED FROM LOW PRESSURE OVER SOUTHERN CANADA
THROUGH CENTRAL NORTH DAKOTA...NORTHWEST SOUTH DAKOTA AND NORTHERN
WYOMING. PREFRONTAL TROF STRETCHED FROM CENTRAL SOUTH DAKOTA THROUGH
CENTRAL NEBRASKA AND NORTHWEST KANSAS WITH MOIST BOUNDARY LAYER IN
PLACE AHEAD OF THE TROF. BOTH GFS AND NAM FAIRLY CLOSE IN MOVING THE
FRONT THROUGH THE AREA TONIGHT AND SUNDAY WITH PLACEMENT OVER
NORTHERN KANSAS BY SUNDAY EVENING WHERE IT STALLS OUT SUNDAY NIGHT AND
MONDAY. MODELS INDICATE ABUNDANT MOISTURE WILL BE IN PLACE ACROSS
THE AREA DURING THIS TIME WITH PWS UP TO 2 INCHES OR BETTER ACROSS
THE CWA. RESULT IS CHANCE OF STORMS WITH HEAVY RAIN FROM TONIGHT
INTO TUESDAY WHEN BOUNDARY LIFTS BACK NORTHEAST AHEAD OF THE NEXT
SYSTEM COMING INTO THE NORTHERN PLAINS.

HAVE GENERALLY TRENDED FORECAST TOWARD THE GFS ALTHOUGH QPF FIELDS
MAY BE OVERDONE SUNDAY NIGHT ALONG THE SOUTHEAST BORDER...I HOPE.
CLOUDS AND PRECIP WILL MAKE TEMPERATURE FORECAST TRICKY BUT FOR NOW
WENT WITH A BLEND OF MAV/MET GUIDANCE.

STILL QUITE A BIT OF UNCERTAINTY IN THE EXTENDED PERIOD AS MODELS
INITIALLY TRY TO REBUILD UPPER RIDGE ACROSS THE CENTRAL CONUS WHICH
APPEARS TO BE SUPPORTED BY ENSEMBLE MEANS REMOP. 12Z ECMWF HOWEVER
BEGINS TO FLATTEN THE RIDGE BY FRIDAY WHILE GFS AND REMOP HOLD A DAY
OR TWO LONGER. HAVE GENERALLY WENT MAINLY DRY IN THE EXTENDED AS
WEAKENING FRONT MOVES ACROSS UNDER THE BUILDING RIDGE WITH
TEMPERATURE TRENDED TOWARD GUIDANCE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, Aug 5, 10:47 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1147 AM CDT SAT AUG 5 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-052300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1147 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST NEBRASKA
EARLY THIS EVENING AS A COLD FRONT BEGINS TO MOVE INTO THE REGION.
THE STORMS SHOULD HOLD OFF UNTIL AFTER 5 PM AND WOULD GENERALLY BE
NORTH OF A LINE FROM ALBION TO WAYNE. SOME OF THESE THUNDERSTORMS
WOULD LIKELY BE SEVERE WITH WINDS IN EXCESS OF 60 MPH AND HAIL UP TO
QUARTER SIZE.

SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS EASTERN NEBRASKA
AND WESTERN IOWA BY LATE EVENING AND WOULD CONTINUE OVERNIGHT. BY
THIS TIME...THE THREAT FOR SEVERE WEATHER WILL DIMINISH QUITE A BIT.
THUNDERSTORMS MAY HOLD OFF ALTOGETHER ACROSS SOUTHEAST NEBRASKA AND
EXTREME SOUTHWEST IOWA UNTIL SUNDAY...ALONG AND SOUTH OF A LINE FROM
CRETE TO NEBRASKA CITY TO CLARINDA IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY...MAINLY SOUTH OF A
LINE FROM ALBION NEBRASKA TO ONAWA IOWA. GUSTY WINDS AND LARGE HAIL
WOULD BE THE MAIN HAZARDS ASSOCIATED WITH THESE STORMS.

THERE WILL BE A CONTINUED SMALL CHANCE FOR THUNDERSTORMS DURING THE
PERIOD FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING ACROSS NORTHEAST NEBRASKA.

NWS

The radar

The Sioux Falls radar (KFSD), 150 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
August 5, 4:35 PM CST
Where
Knox County, 2 mi SW of Verdel
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.800, -98.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529943.